Alert archive / Missouri / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 215, NWS St. Louis, MO

August 14, 2005Madison County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Aug 14, 2005, 3:58 PM CDT for Madison County, Missouri. It was in force for 36 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 14, 2005, 3:58 PM CDT (20:58 UTC)
Expired
Aug 14, 2005, 4:34 PM CDT
In force
36 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

County Madison County, MO

The radar

The St Louis radar (KLSX), 142 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 14, 4:15 PM CDTTSTM WND DMG2 S Fredericktown, MO1 TO 2 FOOT DIAMETER TREES DOWNED ON COUNTY HIGHWAY E...REPORTED BY MADISON COUNTY SHERIFF.
Aug 14, 4:15 PM CDTTSTM WND DMG3 Sw Fredericktown, MOPOWER LINES DOWNED ALONG COUNTY HIGHWAY E...REPORTED BY MADISON COUNTY SHERIFF.
Aug 14, 4:20 PM CDTTSTM WND DMG1 N Fredericktown, MOTWO FOOT DIAMETER TREE DOWNED ON COUNTY HIGHWAY OO...REPORTED BY MADISON COUNTY SHERIFF.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 14, 2:05 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 9.0 hours before the alert went out and 294 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2005-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 960 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2005-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
960 J/kg
Mixed-layer CIN
-89 J/kg
Mixed-layer LCL
1399 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
-8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 142059
SVRLSX
MOC123-142130-
/O.NEW.KLSX.SV.W.0215.050814T2058Z-050814T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
358 PM CDT SUN AUG 14 2005

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MADISON COUNTY IN SOUTHEAST MISSOURI

* UNTIL 430 PM CDT

* AT 354 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR BUCKHORN...OR ABOUT 14
  MILES SOUTH OF FREDERICKTOWN...AND MOVING NORTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MARQUAND
  FREDERICKTOWN
  JUNCTION CITY
  CATHERINE PLACE

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

IF YOU ARE IN A MOBILE HOME...YOU SHOULD TAKE SHELTER IN A NEARBY 
STURDY SHELTER.

LAT...LON 3732 9054 3731 9015 3764 9015 3765 9053

$$

CARNEY
1 follow-up statement
000 
WWUS53 KLSX 142134
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
432 PM CDT SUN AUG 14 2005

MOC123-142142-
/O.EXP.KLSX.SV.W.0215.000000T0000Z-050814T2130Z/
MADISON MO-
432 PM CDT SUN AUG 14 2005

...THE SEVERE THUNDERSTORM WARNING FOR MADISON COUNTY HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE COUNTY.

ADDITIONAL STRONG THUNDERSTORMS ARE POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 7 PM CDT.

LAT...LON 3732 9054 3731 9015 3764 9015 3765 9053

$$

TES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 3:47 PM CDT, 11 minutes earlier.

Area forecast discussion, Aug 14, 3:47 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
347 PM CDT SUN AUG 14 2005

.DISCUSSION...
MAIN PROBS THIS PKG TO BE MVMT OF CDFNT ACRS RGN AND EXTENT AND
AMOUNT OF PCPN NR TERM. CD FNT XTNDS FM KFAM-KUNO AT MIDAFTN AND
MOVG VERY SLOLY S. S/WV OVR OK AT 12Z TDA MOVG NE WITH AREA TSRA
ASSOCTD MOVG ACRS SRN ZNS BY MIDAFTN ALG AND S OF FNT. CNVRGNC ALG
FNT IS WK BUT GOOD PW AIR AHD OF FNT SO MAIN THREAT FM TS SHUD BE
DAMAGING WNDS. BROAD AREA OF -SHRA TO N OF FNT HAS KEPT AFTN TEMPS
WELL BLO YDA HIGHS.

FNT TO BECM QSTNRY OVR SRN MO TNGT SO WL CONT HI POPS TNGT AND MON
AND THEN TAPER OFF INTO TUE WITH LO CHC SRN ZNS AND SLGT CHC CTRL.
TEMPS SHUD BE BLO NRML THRU NR TERM WITH PCPN AND CLDS WITH SLO WRMG
BGNG ON TUE.

CHCS FOR PCPN INCRS IN XTNDD WITH NXT S/WV MOVG INTO RGN LT WED AND
THU. NAM STGR WITH THIS WV THAN GFS. KEPT CHC POPS IN NRN ZNS THU
AND INTO CTRL ZNS ON FRI. GFS FASTER WITH CDFNT THAN DGEX ON FRI.
DGEX STALLS FNT ALG THE MO-IA BDR WHILE GFS DRIVES IT S TO SRN MO.
GFS SHWG FAIRLY SIG CAA ON SAT BUT GFSX MOS HAS MAX OF 93F FOR KSTL.
DID NOT GO THAT HI ON MAXES BUT TEMPS TO BE NR NRML BY END OF
XTNDD.

&&

.PRELIMINARY POINT TEMPS/POPS...
ST LOUIS        68  80  68  84 /  70  50  40  20
QUINCY          62  81  63  85 /  30  20  10  10
COLUMBIA        64  79  64  85 /  50  50  30  20
JEFFERSON CITY  64  79  65  83 /  60  50  50  30
SALEM           66  81  67  83 /  60  50  50  20
FARMINGTON      66  79  66  83 /  80  70  50  30

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WDB
Hazardous weather outlook, Aug 14, 3:52 PM CDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
352 PM CDT SUN AUG 14 2005

ILZ079-MOZ072>075-084-085-099-151100-
CRAWFORD-IRON-MADISON-RANDOLPH IL-REYNOLDS-ST. FRANCOIS-
STE. GENEVIEVE-WASHINGTON-
352 PM CDT SUN AUG 14 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MISSOURI AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS SOUTHEAST
MISSOURI AND SOUTHERN ILLINOIS THIS EVENING...ROUGHLY ALONG AND SOUTH OF
A LINE FROM VICHY MISSOURI TO SALEM ILLINOIS. THE PRIMARY THREAT
WILL BE DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE CHANCE FOR THUNDERSTORMS WILL CONTINUE THROUGH WEDNESDAY AS
THE FRONTAL BOUNDARY WILL LINGER ACROSS OUR REGION THROUGH THAT
TIME. ANOTHER COLD FRONT WILL APPROACH OUR REGION BY LATE WEEK...
WITH THE CHANCE FOR THUNDERSTORMS RETURNING BY LATE THURSDAY AND
CONTINUING INTO FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING.

ILZ058>060-064-065-069-070-074-095>102-MOZ018-019-026-027-034>036-
041-042-047>052-059>065-151100-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY-
CLINTON IL-COLE-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-JEFFERSON-
JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON IL-MARION-
MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-
OSAGE-PIKE-PIKE IL-RALLS-SHELBY-ST. CHARLES-ST. CLAIR IL-
ST. LOUIS-ST. LOUIS CITY-WARREN-WASHINGTON IL-
352 PM CDT SUN AUG 14 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
MISSOURI...CENTRAL MISSOURI...NORTHEAST MISSOURI AND WEST CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

ALONG THE INTERSTATE 70 CORRIDOR...FROM COLUMBIA MISSOURI THROUGH
THE ST LOUIS METROPOLITAN AREA TO VANDALIA ILLINOIS THERE WILL
CONTINUE TO BE THE CHANCE FOR AN ISOLATED THUNDERSTORM...BUT ANY
THAT DO FORM ARE NOT EXPECTED TO BE SEVERE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE CHANCE FOR THUNDERSTORMS WILL CONTINUE THROUGH EARLY WEDNESDAY
AS THE FRONTAL BOUNDARY WILL LINGER ACROSS OUR REGION THROUGH THAT
TIME. ANOTHER COLD FRONT WILL APPROACH OUR REGION BY LATE WEEK...
WITH THE CHANCE FOR THUNDERSTORMS RETURNING BY LATE THURSDAY AND
CONTINUING INTO FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

BYRD

In the hours before

Special weather statement, Aug 14, 2:04 PM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
204 PM CDT SUN AUG 14 2005

ILZ079-MOZ072>075-084>085-099-150000-
RANDOLPH-CRAWFORD-IRON-MADISON-REYNOLDS-STE GENEVIEVE-
ST FRANCOIS-WASHINGTON-
204 PM CDT SUN AUG 14 2005

...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
721 IN EFFECT UNTIL 7 PM CDT FOR THE FOLLOWING AREA...

IN ILLINOIS THIS WATCH INCLUDES 1 COUNTY

IN SOUTHWEST ILLINOIS

RANDOLPH IL...

IN MISSOURI THIS WATCH INCLUDES 7 COUNTIES

IN EAST CENTRAL MISSOURI

CRAWFORD... WASHINGTON...

IN SOUTHEAST MISSOURI

IRON... MADISON... REYNOLDS...
ST. FRANCOIS... STE. GENEVIEVE...

THIS INCLUDES THE CITIES OF...CHESTER AND FARMINGTON.

TES

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 3:16 PM CDTSevere Thunderstorm WarningLSXIron, Reynolds44 min
Aug 14, 3:16 PM CDTSevere Thunderstorm WarningLSXIron, Reynolds46 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.